Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2004, 9:25 PM CST for Dyer County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 9:25 PM CST (03:25 UTC)
- Expired
- Mar 29, 2004, 10:00 PM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dyer County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS54 KMEG 300325 SVRMEM TNC045-300400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CST MON MAR 29 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE * UNTIL 1000 PM CST * AT 925 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BRADLEYTOWN...MOVING SOUTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1000 PM CST INCLUDE... DYERSBURG...BRADLEYTOWN... NEWBERN... ROELLEN... .LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3621 8953 3605 8961 3585 8931 3612 8913 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:45 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 29, 8:45 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CST MON MAR 29 2004 .DISCUSSION... A SPOKE OF ENERGY ROTATING COUNTER CLOCKWISE AROUND THE BASE OF AN UPPER TROUGH IS PRODUCING SHOWERS AND THUNDERSTORMS...WITH SOME HAIL AND GUSTY WINDS...IN NE AR AND THE BOOTHEEL. THIS ACTIVITY SHOULD MOVE EAST ACROSS THE MS RIVER AND WEAKEN INTO LATE EVENING HOURS. ONLY ONE REPORT OF INCH HAIL HAS BEEN REPORTED. RAINFALL SHOULD BE CONFINED TO THE EASTERN HALF OF THE CWA AFTER MIDNIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 29, 7:30 AM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 730 AM CST MON MAR 29 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 730 AM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
In the hours before
Special weather statement, Mar 29, 8:00 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CST MON MAR 29 2004 ARZ018-MOZ113-115-300300- DUNKLIN MO-GREENE AR-PEMISCOT MO- 800 PM CST MON MAR 29 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...GREENE AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE HEIGHTS AT 758 PM CST...MOVING EAST AT 40 MPH. GUSTY WINDS OVER 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. PEOPLE IN DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF CARUTHERSVILLE...HAYTI...MARMADUKE...PARAGOULD...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Mar 29, 9:18 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CST MON MAR 29 2004 ARZ036-MSZ001-TNZ001-002-019-048-049-088-300400- CRITTENDEN AR-DE SOTO MS-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-SHELBY TN-TIPTON TN- 918 PM CST MON MAR 29 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN...DESOTO... DYER...LAKE...LAUDERDALE...OBION...SHELBY AND TIPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHEAST OF TIPTONVILLE TO 3 MILES WEST OF PINCKNEY AT 918 PM CST...MOVING EAST AT 20 MPH. GUSTY WINDS OVER 40 MPH...HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS LINE OF STORMS. PEOPLE IN CRITTENDEN...DESOTO...DYER...LAKE...LAUDERDALE...OBION... SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BARTLETT... COVINGTON...DYERSBURG...EARLE...GERMANTOWN...HORN LAKE...MARION... MILLINGTON...RIPLEY...SOUTHAVEN...TURRELL...UNION CITY AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:20 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 25 min |
| Mar 30, 1:46 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.